Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 10, 2022, 5:21 PM CDT for Frontier County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 10, 2022, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 50
County Frontier County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
535
WWUS83 KLBF 102221
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
521 PM CDT Sun Jul 10 2022
NEZ059-071-102300-
Frontier NE-Lincoln NE-
521 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northwestern
Frontier and south central Lincoln Counties through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 12 miles west of Curtis, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet, Maywood and Hansen Memorial Reserve State Wildlife
Management Area.
This includes Highway 83 between mile markers 46 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4058 10078 4075 10077 4082 10053 4067 10044
TIME...MOT...LOC 2220Z 252DEG 11KT 4069 10074
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 300 PM CDT Sun Jul 10 2022 .SHORT TERM...(This evening through Monday night) Issued at 300 PM CDT Sun Jul 10 2022 Main forecast concerns focus on the ongoing heat with the threat for scattered strong to severe thunderstorms late this afternoon and evening. Aloft, upper-level ridging remains firmly in place across the Southern Plains with the local area caught under the northern periphery. Relatively zonal flow was noted across the Central and Northern Plains as a weak shortwave was dropping east out of the Northern Rockies and into the western Dakotas later tonight. This feature was quick on the heels of another shortwave traversing the US/Canada border and quickly moving into the Great Lakes region. This will helping surface low track east along I-90 in South Dakota with a trailing cool front moving in to western Nebraska this morning. Late this afternoon and tonight...confidence is increasing in the threat for strong to severe thunderstorms to affect portions of southwest and central Nebraska late this evening. Before that occurs, however, high heat will continue to be the main concern. Intense heat will continue through the afternoon. Heat headlines will be left alone with no alterations. Did lean on guidance that prolonged the heat into the evening, much like what was been observed yesterday where air temperatures at LBF did not fall below 90 degrees until about 9pm CDT. The lone fly in the ointment so to speak for this would be if we saw convection move in quicker in the early evening hours. For now, will account for later arriving convection and maintain the higher temperatures later in the evening to aid with messaging the heat risks. Regarding thunderstorm risk...seeing increasing signals for more scattered to potentially widespread coverage of thunderstorms tonight. Surface boundary is dropping through the area slowly today and has already led to isolated development across the Sandhills into north central Nebraska earlier this morning into the early afternoon. As northerly flow develops in the post frontal airmass, slight increases in surface humidity will occur as moisture pools. Storm initiation looks to come across southeast Wyoming/southwest Nebraska Panhandle/northeast Colorado. As daytime highs climb into the upper 90s, boundary layer mixing will erode remaining CIN as convective temperatures look to breach around the middle of the afternoon. Low-level convergence will increase within modest easterly surface flow which should allow isolated to scattered development off of the Laramie Range. Both the NAM/GFS paint a large area of QPF stretching along the NE/CO west to east border with further support from morning CAMs output, notably the HRRR/ARW/FV3. The environment would be supportive of strong to severe convection...steep mid-level lapse rates overtop a humid airmass will push MUCAPE values AOA 1000-1500 j/kg with modest deep layer shear around 20 to 25 knots favoring multicell clusters. Forecast soundings show deep inverted-v profiles with LCLs nearing 10k feet AGL. Given a deeply mixed and dry boundary layer, greatest concern would be with cold pool development leading to increased coverage and threat for damaging wind gusts. DCAPE values will exceed 1500 j/kg for much of the area with pockets approaching 2000 j/kg in addition to delta theta-e values falling below -20, especially north of the surface boundary within the plume of greater moisture. As the evening progresses, a strengthening LLJ will provide a source of strong theta-e advection which will likely lead to additional develop in the late evening hours with moderate elevated instability remaining in place. Given fairly weak shear south of Highway 20 and marginal LI values, not expecting widespread severe hail and even less confident in seeing exceedingly large hail (1.75" or larger). A second area of rain and thunderstorms associated with the later arriving shortwave diving southeast out of South Dakota. This will primarily affect areas across north central Nebraska in the early morning hours on Monday. This will likely occur within a moderately unstable environment though lapse rates won't be as impressive as in areas further south. Shear will be stronger given closer proximity to strong h5 flow, so storm organization is likely. Again, DCAPE values in excess of 1000 j/kg and delta theta-e values falling below -20 degC would support damaging wind gusts. Believe hail will also be a threat, especially if any storm can stay discrete. This will be a lower confidence threat, however, given strong forcing likely leading to quicker upscale growth. The few locations that see both rounds of storms, generally portions of north central Nebraska, may see some locally heavy rainfall from the multiple rounds. Heaviest rainfall amounts of up to 0.5" are possible but some locations could potentially see upwards of 1.0-1.5". Believe these areas will be very localized though. .LONG TERM...(Tuesday through Sunday) Issued at 300 PM CDT Sun Jul 10 2022 Tuesday...upper-level troughing will move into the Hudson Bay region by early Tuesday with the strong ridging aloft having now drifted back west of the Continental Divide and into the Four Corners region. This will put the local area within enhanced northwesterly flow aloft as surface high pressure dives southeast towards the middle Mississippi Valley. As the surface high traverses the area in the morning hours, expect clearing skies and light winds. With low- level moisture previously scoured out by the departing frontal boundary, will see a decent set up for a cooler night. Opted not to bite fully on the coolest guidance staying closer to the NBM 50th percentile for now. Given the setup, can't rule out a few locations falling into the low 50s. High pressure doesn't stick around long and given the clear skies and southerly winds, expect to see afternoon highs recover back into the upper 80s to low 90s. Upslope moist winds may promote some thunderstorm development mainly west of Highway 61 so will maintain the slight chance PoPs (< 25%) inherited from the model blend. Though modest instability will be in place, spatial coverage will be greatly limited and therefore thinking any strong to severe thunderstorm threat will remain west of the forecast area. Wednesday and beyond...becoming increasingly concerned about a prolonged heat wave with consecutive days of upper 90s to low 100s afternoon highs looking increasingly likely. Broad high pressure will settle east of the area by early Wednesday, leading to a return to southerly flow. With upper-level high pressure anchored immediately upstream, expect increasing temperatures for the latter half of the week as anomalous mid-level temperatures overspread the area. The warm-up will have a buffer day Wednesday with highs ranging from the low 90s east of Highway 83 and upper 90s to the west. By Thursday, however, h7 temperatures will have increased nearly 3-5 degC across the entire forecast area. This in tandem with the slow approaching ridge axis will foster afternoon highs reaching the upper 90s to low 100s. This heat dome looks to remain in place through the end of the week. NAEFS output suggests h7 and h5 temperature anomalies exceeding the 90th percentile each day through the run after Thursday (out through Wednesday, 07/20). ECMWF EFI shows elevated values for both daily max and min temperatures Thursday through Sunday, with signs in SoT values suggesting anomalous and extreme potential. About the only potential relief from this impending heat would be related to any daily convection potential. Though the overall weather pattern is not overly supportive of widespread rain and thunderstorms, forecaster confidence is not overly high to suggest that this heat wave comes with no chances for rain at some point. Timing that is nearly impossible given the driving forces at play...weak boundaries, some upslope component to the winds leading to high terrain development, etc...so will say a lucky few may catch a day or two where temperatures don't achieve their potential. That said, the forecast will clearly favor dry for much of the area with high heat likely exacerbating the ongoing drought conditions in the area. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Jul 10 2022 The main aviation concern will be a gusty wind threat from thunderstorms tonight across portions of western NE. A cluster of storms is favored to develop and move eastward this evening from the western Sandhills into central NE tonight. This could affect the KLBF terminal mainly from 03Z until 06Z. Have included VCTS, with gusty winds possible. Other showers and thunderstorms could affect KVTN from 08Z until 14Z with VCTS also mentioned. && .LBF WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening for NEZ006-007-009-010-027>029-038-058-059-069>071. Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005- 008-024>026-035>037-057. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Roberg
Hazardous weather outlook, Jul 10, 4:00 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sun Jul 10 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sun Jul 10 2022 /300 PM MDT Sun Jul 10 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. An Excessive Heat Warning and Heat Advisory remains in effect until 8 pm CDT. Dangerous heat index values of 100 to 109 degrees are forecast across much of the area. Elevated to near critical fire weather conditions are expected across portions of southwest Nebraska into this evening. Breezy west to southwest winds will combine with very warm and dry conditions and lead to increased fire weather concerns. Additionally, dry lightning will be possible across southwest Nebraska in any thunderstorm activity this evening. Strong to severe thunderstorms are possible this evening and tonight. The primary hazards are wind damage, hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Heat wave conditions are expected again late this week and into the weekend which may cause heat indices to rise to near or above 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 10, 4:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
455 PM CDT Sun Jul 10 2022
NEZ059-070-071-102245-
Frontier NE-Hayes NE-Lincoln NE-
455 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northwestern
Frontier, south central Lincoln and northeastern Hayes Counties
through 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 10 miles west of Curtis, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Curtis, Wellfleet, Maywood and Hansen Memorial Reserve State Wildlife
Management Area.
This includes Highway 83 between mile markers 42 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4055 10080 4067 10093 4083 10057 4060 10035
TIME...MOT...LOC 2154Z 245DEG 15KT 4068 10071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Jul 10, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
521 PM CDT Sun Jul 10 2022
NEZ059-071-102300-
Frontier NE-Lincoln NE-
521 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northwestern
Frontier and south central Lincoln Counties through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 12 miles west of Curtis, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet, Maywood and Hansen Memorial Reserve State Wildlife
Management Area.
This includes Highway 83 between mile markers 46 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4058 10078 4075 10077 4082 10053 4067 10044
TIME...MOT...LOC 2220Z 252DEG 11KT 4069 10074
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:55 PM CDT | Special Weather Statement | LBF | Frontier | 50 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.